Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 62, NWS Corpus Christi, TX

September 21, 2021

NWS Corpus Christi, TX issued this small craft advisory at Sep 21, 2021, 3:14 PM CDT. It took effect at Sep 22, 2021, 3:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2021, 3:14 PM CDT (20:14 UTC)
In effect from
Sep 22, 2021, 3:00 AM CDT
Expired
Sep 22, 2021, 7:00 PM CDT
In force
16 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

724 
WHUS74 KCRP 212014
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
314 PM CDT Tue Sep 21 2021

GMZ270-275-220400-
/O.NEW.KCRP.SC.Y.0062.210922T0800Z-210923T0000Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
314 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 7 PM CDT
WEDNESDAY...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots and
  seas 5 to 8 feet expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...From 3 AM to 7 PM CDT Wednesday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-220400-
/O.NEW.KCRP.SC.Y.0062.210922T0800Z-210922T1800Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
314 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 1 PM CDT
WEDNESDAY...

* WHAT...North winds around 20 knots with gusts up to 30 knots and
  choppy to occasionally rough waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...From 3 AM to 1 PM CDT Wednesday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-220400-
/O.NEW.KCRP.SC.Y.0062.210922T0800Z-210922T2100Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
314 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 4 PM CDT
WEDNESDAY...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots 
  expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...From 3 AM to 4 PM CDT Wednesday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TMT
3 follow-up statements
004 
WHUS74 KCRP 220318
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1018 PM CDT Tue Sep 21 2021

GMZ270-275-221800-
/O.CON.KCRP.SC.Y.0062.210922T0800Z-210923T0000Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1018 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 PM CDT
WEDNESDAY...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots 
  and seas 5 to 8 feet expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...From 3 AM to 7 PM CDT Wednesday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ230-235-221800-
/O.CON.KCRP.SC.Y.0062.210922T0800Z-210922T1800Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
1018 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 1 PM CDT
WEDNESDAY...

* WHAT...North winds around 20 knots with gusts up to 30 knots 
  and choppy to occasionally rough waters expected.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...From 3 AM to 1 PM CDT Wednesday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-221800-
/O.CON.KCRP.SC.Y.0062.210922T0800Z-210922T2100Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
1018 PM CDT Tue Sep 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM CDT
WEDNESDAY...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots 
  expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...From 3 AM to 4 PM CDT Wednesday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TC
099 
WHUS74 KCRP 221740
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1240 PM CDT Wed Sep 22 2021

GMZ230-235-221845-
/O.EXP.KCRP.SC.Y.0062.000000T0000Z-210922T1800Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
1240 PM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

Winds are expected to weaken to below criteria in the bays this
afternoon, therefore the Small Craft Advisory will be allowed to
expire.

$$

GMZ270-275-222100-
/O.CON.KCRP.SC.Y.0062.000000T0000Z-210923T0000Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1240 PM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots 
  and seas 5 to 8 feet expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...From 3 AM to 7 PM CDT Wednesday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-222100-
/O.CON.KCRP.SC.Y.0062.000000T0000Z-210922T2100Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
1240 PM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots 
  expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...From 3 AM to 4 PM CDT Wednesday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

HAA
524 
WHUS74 KCRP 222059 AAA
MWWCRP

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Corpus Christi TX
359 PM CDT Wed Sep 22 2021

GMZ250-255-222200-
/O.EXP.KCRP.SC.Y.0062.000000T0000Z-210922T2100Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
359 PM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

Winds and seas will continue to diminish this afternoon, therefore
the Small Craft Advisory will be allowed to expire for the coastal
waters.

$$

GMZ270-275-230000-
/O.CON.KCRP.SC.Y.0062.000000T0000Z-210923T0000Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
359 PM CDT Wed Sep 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Northeast winds around 20 knots with gusts up to 25 
  knots and seas 5 to 8 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 12:50 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Sep 21, 12:50 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1250 PM CDT Tue Sep 21 2021

.AVIATION...18Z TAFs

VFR conditions will continue through the afternoon across south
Texas with mainly scattered cumulus. Isolated convection will be
possible with the sea breeze for the coastal region this afternoon.
Cold front, moving into the Hill Country at this time, will be
near COT area by 00Z Wednesday. Expect scattered convection will
form near the frontal boundary late this afternoon and move
steadily southward through south Texas this evening. MVFR ceilings
and vsbys will occur with the stronger showers or thunderstorms
with a remote possibility of IFR vsbys. Gusty winds will occur
with the storms also. Front expected to be along a VCT-LRD line
at 01Z and be through CRP around 05Z. Gusty north winds will occur
behind the front especially over the coastal plains. VFR ceilings
are expected for a few hours post-frontal. Clouds will steadily
diminish late tonight. Scattered high clouds with north winds
decreasing except along the coast by late Wednesday morning.

&&

.PREV DISCUSSION... /Issued 1114 AM CDT Tue Sep 21 2021/

DISCUSSION...

Another very warm day to end summer on across south Texas. Raised
high temperatures a degree or two for the inland areas today.
Welcome relief from the heat will arrive tonight with a cold front
to usher in cooler temperatures for the first day of autumn. The
cold front extended from southeast of the DFW metroplex southwest
to the lower Trans Pecos region late this morning. The front is
expected to continue moving south and possibly reach the northern
Brush Country before 00Z Wednesday.

GOES total precipitable water image shows an axis of drier air
over the inland areas between higher moisture along the coast and
deeper moisture pooling along the frontal boundary. Isolated
convection will be possible with the sea breeze over the coastal
region through early afternoon, with pre-frontal convection
possibly reaching the northern counties by late afternoon. The
air mass will be unstable over the coastal plains ahead of the
front late this afternoon and evening with MLCAPE values from
2000-3000 j/kg. Shear is very weak across the region. Storms
will be capable of becoming strong with this amount of instability
but severe storms are not expected at this time. Storms along the
front will move through south Texas this evening. Front is
expected to be through the area by 06Z with rain chances
diminishing during overnight with cooler and drier air moving in.

MARINE...

Isolated convection will be possible over the coastal waters
through early afternoon. Frontal boundary will move into the
waters this evening with scattered to possibly numerous showers
and storms moving through with the front. SCA conditions are
likely to develop by 09Z Wednesday and continue through all of
Wednesday. Will be issuing SCA with afternoon forecast package.

PREV DISCUSSION... /Issued 424 AM CDT Tue Sep 21 2021/

SHORT TERM (Today through Wednesday)...

An upper disturbance is expected to continue an eastward trek
across the Plains today, then across the Mississippi
Valley/Midwest tonight/Wednesday (deterministic GFS/NAM/ECMWF).
The corresponding cold front, currently approaching North Central
Texas (per MSAS), is expected to move across the CWA 00-06z
Wednesday (NAM/GFS deterministic runs). The NAM predicts 2500-4000
J/kg CAPE values in advance of the front. PWAT values remain
below normal, yet are expected to be above normal along the front
(NAM/GFS deterministic runs). The combination of surface
forcing/moisture/instability will contribute to scattered/numerous
convection tonight. Significantly cooler conditions expected
tonight. Concur with the NBM which outputs minimum temperatures
slightly below the SREF ensemble mean values. Drier and cooler
Wednesday. Elevated Fire Danger conditions may occur Wednesday
afternoon, mainly over interior portions of the Coastal Plains.
Will forecast maximum temperatures Wednesday similar to that of
the SREF ensemble mean. Maximum Heat Index values 105-109F today,
with 110F for less than 2 hours at some locations.

LONG TERM (Wednesday Night through Monday)...

High pressure and subsidence will maintain generally dry and
comfortable conditions through most of the extended. Temperatures
will remain below to near normal levels through the end of the work
week, before beginning a very subtle and gradual warming trend over
the weekend. The combination of dry air, a light and variable
northeasterly to easterly flow and mostly clear skies will allow for
optimal radiational cooling to occur during the overnight periods
Thursday through Saturday. During this time frame lows are forecast
to drop into the mid 50s to mid 60s nightly, bringing a much
appreciated relief to the summer heat! Daytime temperatures will be
more along the lines of near normal values, with highs in the mid
80s to lower 90s through Saturday.

Onshore flow is progged to resume late in the weekend into early
next week as the surface ridge slides to the east. This will allow
for a slight increase in moisture over the region with PWATs
climbing back to around an 1" or more heading into early next week,
along with warmer temperatures. Highs will be in the upper 80s to
mid 90s Sunday through Tuesday, with overnight lows in the 60s to
lower 70s. The forecast then becomes a little bit more fuzzy Monday
and Tuesday next week, as some models indicate a coastal trough or
disturbance traversing across the area bringing deeper Gulf moisture
and higher rain chances. For now though, will hold off on
introducing anymore than slight convective chances in the forecast
until better agreement is reached within model solutions. No hazards
are anticipated throughout the extended period.

MARINE...

Isolated showers/thunderstorms today. Scattered/numerous showers
and thunderstorms are expected tonight along a cold front that is
expected to move across the Waters 00-06z Wednesday. Strong
offshore flow expected after frontal passage. After coordinating
with surrounding WFOs, will defer to the day shift with regard to
the issuance/timing of the SCA. Cooler and drier Wednesday.
Northerly winds will begin to decrease Wednesday night, but Small
Craft Exercise Caution conditions will remain possible through the
night particularly offshore. Winds will further subside on
Thursday, becoming weak by Friday. High pressure and dry
conditions will dominate Wednesday night through the end of the
week and over the weekend. Winds will gradually return onshore
early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    95  70  85  63  86  /  20  60   0   0   0
Victoria          97  66  85  56  85  /  40  60   0   0   0
Laredo           101  71  88  62  91  /  30  60  10   0   0
Alice             99  69  87  59  88  /  30  60   0   0   0
Rockport          93  70  85  67  85  /  20  60  10   0   0
Cotulla          100  68  90  59  91  /  40  50   0   0   0
Kingsville        97  70  85  60  87  /  30  60   0   0   0
Navy Corpus       93  73  84  71  83  /  20  60  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Sep 21, 4:54 AM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
454 AM CDT Tue Sep 21 2021

TXZ229>234-239>247-342>347-442-443-447-221000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
454 AM CDT Tue Sep 21 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Maximum Heat Index values 105 to 109 degrees today. At some
locations, maximum Heat Index values may reach 110 degrees for
less than 2 hours.

Isolated thunderstorms today and scattered to numerous tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Elevated fire weather conditions may occur Wednesday afternoon over
interior portions of the Coastal Plains, the Brush Country, and over
the Rio Grande Plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-221000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
454 AM CDT Tue Sep 21 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated thunderstorms today and scattered to numerous tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered to numerous thunderstorms are expected through
Wednesday morning.

Small Craft Advisory conditions will be possible Wednesday behind
the frontal passage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/88

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 4:04 PM CDTSpecial Weather StatementCRPJim Wells41 min
Sep 21, 4:48 PM CDTSpecial Weather StatementCRPJim Wells27 min
Sep 21, 5:23 PM CDTSpecial Weather StatementCRPDuval37 min
Sep 21, 5:35 PM CDTSpecial Weather StatementCRPBee25 min
Sep 21, 5:56 PM CDTSpecial Weather StatementCRPLive Oak34 min
Sep 21, 6:09 PM CDTSpecial Weather StatementCRPBee36 min
Sep 21, 6:32 PM CDTSpecial Weather StatementCRPBee28 min

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.